Author Topic: HELP, waking up with extreme stomach pains from valium?  (Read 6396 times)

[Buddie]

HELP, waking up with extreme stomach pains from valium?
« on: January 11, 2009, 05:24:44 am »
Hello:


My husband keeps waking up with violent screams and anger about his stomach and a pit. He has went to the hospital 2 xs and they ran tests on stomach. I have read Valium causes stomach problems. Has anyone experienced stomach knots, nausea, and a "ball" in stomach on Valium?

He is screaming as if dying and yelling at me and trying to tell him its the Valium.

PS he has not started tapering the 5mg since dec.31st

HELP


 :'( :'( :'( :'( :'( :'( :'( :'( :'(
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: HELP, waking up with extreme stomach pains from valium?
« Reply #1 on: January 11, 2009, 03:52:31 pm »
I'm so glad he's been checked out by doctors.  While many members have reported very painful stomach pains, I don't remember them waking up screaming with it.  I believe Lori Lee went to the ER once because of them but they found nothing wrong and they eventually subsided.
Very few people here have been on valium and not everyone gets the same symptoms, so you may not hear from anyone who has been on the same benzo and had the same pain.  [...] is on valium and has reported digestive problems but that 's the only one I can think of.

If you've read the symptoms in Chapter 3 of the Ashton Manual, you know that some people do get a wide range of digestive problems.  Here's an excerpt:

Digestive problems. Some people have no problems at all with their digestive systems during or after withdrawal, and may even notice that they are enjoying their food more. Others, perhaps more prone constitutionally, may complain of a range of symptoms associated with "irritable bowel syndrome" (IBS). These can include nausea, vomiting, diarrhoea, constipation, abdominal pain, flatulence, gaseous distension and heartburn. Quite a few have found these symptoms so uncomfortable that they have undergone hospital gastrointestinal investigations, but usually no abnormality is found. The symptoms may be partly due to overactivity in the autonomic nervous system, which controls the motility and secretions of the gut and is very reactive to stress, including the stress of benzodiazepine withdrawal. In addition, there are benzodiazepine receptors in the gut. It is not clear what the functions of these receptors are or how they are affected by benzodiazepines or benzodiazepine withdrawal, but alterations in these receptors may play some part in increasing gut irritability."


Even though your husband is not tapering, if he is in a state of tolerance, he can be getting withdrawal symptoms.  In case you haven't seen the document the board owner developed on the subject, you can read it here:
http://www.benzobuddies.org/forum/index.php?topic=9706.0

I don't have a solution for you and him.  I suffered for years with severe IBS, even went to the Mayo Clinic, and in the end all they could say is yes I had it and it might go away on it's own. (It did.)  I feel for the both of you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: HELP, waking up with extreme stomach pains from valium?
« Reply #2 on: January 11, 2009, 04:02:20 pm »
I know exactly what he's talking about. I felt like there was a huge stone in my stomach! It felt so strange and was really scary. I think it is part of that whole proprioception problem that w/d's can cause. I still get all kinds of strange sensations many are very painful. If you read up on proprioception deficits I think you'll understand more of what's going on with him. :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: HELP, waking up with extreme stomach pains from valium?
« Reply #3 on: January 13, 2009, 08:22:56 pm »

  I feel like I have swallowed a big peice of food and it is stuck in my chest/throat area...ughhhh... :o
it really hurts and I get worried about at times but I seem to be ok other than that..  :)
 my heart goes out to your hubby and you ...hope he gets better soon..

                                                                                :smitten:  WS
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.